MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number FLR01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a bowel procedure, the retractor device fell apart when in use by the surgeon, which was inconvenient for the surgeon and or staff.There were no patient consequences.No additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/12/2020 d4: batch # t94383 investigation summary the analysis results of the flr01 found that it was received with the retractor sheath separated from the upper retractor ring.No conclusion could be reached as to what may have caused the found condition.Although there is no direct evidence of use error, the instructions for use do contain the following: "caution: this retractor should not be used in patients with abdominal wall thicknesses greater than 4.0 cm.Do not use the retractor where the incision length is greater than 9.0 cm as loss of pneumoperitoneum may occur." it should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
DEXTRUS SMALL ACCESS RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10428259
Report Number3005075853-2020-04218
Device Sequence Number14003016
Product Code GCJ
UDI-Device Identifier10705036001966
UDI-Public10705036001966
Combination Product (Y/N)N
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberFLR01
Device Catalogue NumberFLR01
Device Lot NumberT40T5J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date11/12/2020
Patient Sequence Number1